Sorry your dad's got problems. Hope we can help.
Radiation also causes fatigue that lasts weeks to months after it is finished. Usually guys drag around for about
six weeks. That plus the Lupron kicking in would certainly not help if he got down in the dumps. Like the tall one said, there are meds that help with the irritation and incontinence that are not-that-rare lingering side effects after radiation.
It's not that unusual for men to get depressed after treatment. Before and during treatment a man may have problems but he also has a plan of action to fix things. He has stuff to do. After treatment he still has problems but all he's got for a plan is to see his doctor in three months to see how he's recovering.
Since his incontinence problem seems to mainly happen at night he might try sleeping in a pair of depends until it resolves. Chances are his bladder problems are caused by radiation cystitis. If that's what it is there are treatments for it and it will tend to go away. It will also often revisit a man occasionally for a few years after radiation but not forever.
He should be aggressive in dealing with his cognitive issues. Therapy is good but don't forget to talk to his doctors about
drugs. Hormone therapy can cause depressive symptoms that can be treated with antidepressants. I am on two of them to try to keep my mighty brain from seizing up while I am on the hormones.
Slow PSA rise 2007-2012: 1.4=>8
4 bxs 2010-2012:
1)neg (some inflammation),
3)positive 1 of 14 GS6(3+3) 3-4%, 2nd opinion GS7(3+4)
Mild Pre-op ED
DaVinci RRP 6/14/12. left nerve spared
Path: pT3a pN0 R1 GS9(4+5) Pos margins on rt
Start 24 mo ADT3 7/26/12
Adjuvant IMRT 66.6 Gy 10/17/12 - 12/13/12
Leaky but better, Trimix, VEDForum Moderator - Not a Medical Professional
Post Edited (PeterDisAbelard.) : 4/10/2014 1:24:01 PM (GMT-6)